Florida, 2003Heavy Rain in Florida, June 2, 2003
June 2, 2003 · NWS JAX · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 2, 1:30 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON JUN 2 2003
SFC ANALYSIS SHOWS WEAK FRONT ACROSS NRN FL WITH SCT SHOWERS AND
STORMS FIRING FROM GILCHRIST CO TO FLAGLER CO. LAPS ANALYSES SHOWS
SB CAPES AOB 3000 J/KG OVER ALACHUA CI AND LI -6/-7.
FORECAST...MODEL PROGS SHOW FRONT LIFTING NWD WITH CONVECTION
SHIFTING NWD. EXPECT CONVECTION GOING INTO EVENING TO BE ISOL TO SCT
AS MOST OF IT IS GENERATED FROM AFTN HEATING. TUE...SW WINDS AND
PLENTY OF LOW LEVEL MOISTURE ALONG WITH FAVORABLE INSTABILITY WITH
CAPES AOA 2000 J/KG/LI NEAR -6 AT TIMES WILL ONCE AGAIN RESULT IN
SCT CONVECTION SOME LIFT ASSOCD WITH SHORTWAVE TO OUR NW. WEAK FRONT
BOUNDARY ALSO PROGGED TO SAG SEWD TOWARD THE FORECAST AREA TUE AFTN.
WED...FRONT EXPECT TO LAY ACROSS THE CAROLINAS TO NEAR CENTRAL GA
WED AFTN. WILL GO WITH LIKELY POPS FOR SE GA AND 40-50 POPS ELSW.
MARINE...WILL CONTINUE TO LEAN TOWARD SCEC CRITERIA IN THE SHORT
TERM AS THE COLD FRONT NEARS THE AREA TUE NIGHT THRU WED. WILL
CONTINUE WITH BLO HEADLINES THRU THE END OF THE WEEK.
FIRE WX...NO CONCERNS.
EXTDD...GFS CONSISTENT IN SHOWING DEEP LAYER MOISTURE OVER THE AREA
THU AND FRI WITH PWATS MAINLY ABOVE 1.5 INCHES. A FRONTAL BOUNDARY
IS PROGGED TO BE OVER THE SE STATES FROM THE CAROLINAS TO SRN AL AND
MS AREAS. THIS IN COMBINATION WITH SEA BREEZE BOUNDARIES SUPPORT
CHANCE POPS. FOR THE WEEKEND...LATEST RUNS SHOW FRONT GETTING
REINFORCED BY A SHORTWAVE TROUGH MOVING OUT OF THE PLAINS WHILE
WEAKENING. THE FRONT WILL GET PUSHED FURTHER S AND WILL CONT TO THE
CHANCE POP FORECAST. ALTHOUGH MRF DRIES ATMOS OUT ON MON AM INCLINED
TO LEAVE POPS IN DUE TO INCONSISTENCY WITH PREVIOUS RUN.
PRELIM CCF...
AMG 68 87 70 85 / 20 40 40 60
SSI 72 85 73 83 / 30 40 40 50
JAX 70 89 71 87 / 30 40 40 50
SGJ 73 86 74 84 / 20 40 40 40
GNV 70 90 70 88 / 20 40 30 50
OCF 70 92 70 89 / 10 30 30 40
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
Hazardous weather outlook, Jun 2, 11:05 AM EST, 4 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT MON JUN 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE AREA.
A STATIONARY FRONT OVER NORTHEAST FLORIDA AND AN AFTERNOON SEABREEZE
FRONT WILL RESULT IN MOST OF THE STORMS OCCURRING OVER NORTHEAST
FLORIDA. NO SEVERE STORMS ARE EXPECTED...BUT A FEW STORMS COULD
PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...SMALL HAIL...AND
LOCALLY HEAVY RAINFALL AS THEY MOVE EAST. ON AVERAGE...LIGHTNING
KILLS MORE PEOPLE EACH YEAR THAN DO TORNADOES. SEEK SHELTER SHOULD
THUNDERSTORMS APPROACH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
In the hours before
Special weather statement, Jun 2, 1:20 PM EST, 2 hours 40 minutes before
FLZ036-021900-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT MON JUN 2 2003
...STRONG THUNDERSTORMS WILL IMPACT ALACHUA COUNTY THROUGH 3 PM...
AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 2 MILES SOUTHWEST OF ORANGE
HEIGHTS...OR ABOUT 7 MILES WEST OF MELROSE...MOVING EAST AT 40 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WALDO...ROCHELLE...ORANGE HEIGHTS...NEWNANS LAKE...GROVE PARK AND
GAINESVILLE AIRPORT THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
BROYLES
Special weather statement, Jun 2, 1:22 PM EST, 2 hours 38 minutes before
FLZ037-040-021900-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT MON JUN 2 2003
...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH 3 PM...
AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF FORT
MCCOY...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...ORANGE
SPRINGS...HOG VALLEY...CITRA...FORT MCCOY AND SALT SPRINGS THROUGH
300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
BROYLES
Special weather statement, Jun 2, 1:22 PM EST, 2 hours 38 minutes before
FLZ037-040-021900-
SIGNIFICANT WEATHER ALERT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT MON JUN 2 2003
...STRONG THUNDERSTORMS WILL IMPACT MARION AND PUTNAM COUNTIES
THROUGH 3 PM...
AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF FORT
MCCOY...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...ORANGE
SPRINGS...HOG VALLEY...CITRA...FORT MCCOY AND SALT SPRINGS THROUGH
300 PM EDT. OTHER STORMS WERE DEVELOPING ALONG HIGHWAY 20. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
BROYLES
Local storm report, Jun 2, 2:41 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
0341 PM EDT MON JUN 02 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM POMONA PARK FL 0.75 IN HAIL
06/02/03 PUTNAM
0325 PM 1 NNW PALATKA FL 0.88 IN HAIL
06/02/03 PUTNAM
ACSSpecial weather statement, Jun 2, 2:45 PM EST, 1 hour 15 minutes before
FLZ033-036>038-040-022045-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT MON JUN 2 2003
...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING PUTNAM...
ALACHUA...WESTERN ST JOHNS...WESTERN FLAGLER AND NORTHERN MARION
COUNTIES...
AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF NEAR STATIONARY STRONG THUNDERSTORMS EXTENDING FROM WEST
OF CRESCENT BEACH TO NEAR MICANOPY. THIS CLUSTER OF STORMS WILL ALSO
AFFECT AREAS AROUND PALATKA...INTERLACHEN...EAST PALATKA...
WELAKA...HASTINGS...POMONA PARK AND CRESCENT CITY THROUGH 445 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
SANDRIK
Special weather statement, Jun 2, 3:52 PM EST, 8 minutes before
FLZ031-036-022130-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT MON JUN 2 2003
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ALACHUA AND BRADFORD
COUNTIES THROUGH 530 PM...
AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF
BROOKER...OR ABOUT 12 MILES SOUTHEAST OF WORTHINGTON SPRINGS...
STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND BROOKER...WALDO...STARKE...SAMPSON AND HAMPTON THROUGH
530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.
HESS
Heavy Rain, Suwannee
- When
- June 2, 4:00 PM EST to 6:00 PM EST
- Where
- Suwannee County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.196, -82.991 (the zone’s center; the record gives no point)
Doppler radar estimate of 4 inches of rain. Standing water and pooling of water on secondary roads.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 2, 2003$33 million · 1.75 in hail · 4 events
- Tornado and Hail in Mississippi, June 2, 2003$1.4 million · F0 · 59 events
- Hail and Damaging Winds in Texas, June 2, 2003$20 million · 90 kt wind · 3 events
- Tornado and Hail in Texas, June 2, 2003$28,000 · F0 · 8 events
- Damaging Wind in Louisiana, June 2, 2003$25,000 · 55 kt wind · 1 event
- Hail and Damaging Wind in Texas, June 2, 2003$20,000 · 1.25 in hail · 2 events
- Lightning Strike in Kansas, June 2, 2003$20,000 · 1 event
- Hail and Damaging Winds in Colorado, June 2, 20031.5 in hail · 12 events
- Damaging Winds in Mississippi, June 2, 2003$15,000 · 60 kt wind · 2 events
- Wildfire in California, June 2, 2003$15,000 · 1 event
- Dust Devil in New Mexico, June 2, 2003$15,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 2, 20030.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359434.